MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS40240
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The stent (subject device) was returned for analysis, and it was discovered that the stent (subject device) was returned deployed within the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned with part of a stryker microcatheter, the sdw (stent delivery wire) was seen to be kinked, the stent was seen to be deformed, and the introducer sheath was not returned.During a functional test, to determine if the stent had deployed inside the catheter shaft, a mandrel was advanced through the returned segment of the catheter with the deployed stent pushing through the catheter hub.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event can be confirmed, as the damage noted to the returned device is indicative of the reported event.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, the stent was stuck in the microcatheter.The device was returned and the sdw (stent delivery wire) was noted to be kinked, the stent was returned deployed within a stryker microcatheter and was noted to be deformed once removed, confirming the reported event.It is probable that the stent was deformed as a result of the difficulty experienced in advancing the stent through the microcatheter and causing the subsequent premature stent deployment within the microcatheter.An assignable cause of procedural factors will be assigned to the reported ¿stent difficult/unable to advance or pullback through catheter¿ and to the analyzed ¿sdw kinked/bent¿, ¿stent deformed¿ and ¿stent deployed prematurely during use¿, as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16212085
Report Number3008881809-2023-00028
Device Sequence Number17549669
Product Code NJE
UDI-Device Identifier07613327382167
UDI-Public07613327382167
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberM003UZAS40240
Device Catalogue NumberM003UZAS40240
Device Lot Number22921969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Initial Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER (STRYKER MANUFACTURER)
Patient SexUnknown